Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 13, 2006, 8:24 PM CST for Marengo County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 8:24 PM CST (02:24 UTC)
- Expired
- Mar 13, 2006, 9:30 PM CST
- In force
- 66 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 140224
SVRBMX
ALC091-140330-
/O.NEW.KBMX.SV.W.0032.060314T0224Z-060314T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARENGO COUNTY IN SOUTHWEST ALABAMA
THIS INCLUDES THE AREAS OF...LINDEN...CHICKASAW STATE PARK
* UNTIL 930 PM CST
* AT 822 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR JEFFERSON...OR
ABOUT 7 MILES SOUTHWEST OF DEMOPOLIS...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWEET
WATER...PROVIDENCE...DAYTON AND THOMASTON.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3245 8795 3207 8800 3207 8775 3228 8759
3246 8763
$$
KSL1 follow-up statement
000
WWUS54 KBMX 140245
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CST MON MAR 13 2006
ALC091-140330-
/O.CON.KBMX.SV.W.0032.000000T0000Z-060314T0330Z/
MARENGO AL-
845 PM CST MON MAR 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR CENTRAL MARENGO COUNTY...
AT 843 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
JEFFERSON...OR ABOUT 7 MILES SOUTHWEST OF DEMOPOLIS...MOVING EAST AT
35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWEET
WATER...LINDEN...CHICKASAW STATE PARK...PROVIDENCE...DAYTON AND
THOMASTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR NORTHEASTERN ALABAMA.
LAT...LON 3245 8795 3207 8800 3207 8775 3228 8759
3246 8763
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:24 PM CST, 2 hours earlier.
Area forecast discussion, Mar 13, 6:24 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST MON MAR 13 2006 .DISCUSSION...A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL CONTINUE TO AFFECT LOCATIONS ROUGHLY ALONG AND JUST NORTH OF INTERSTATE 59 THROUGH 8 PM CST BEFORE THEY WEAKEN. AT 615 PM CST...A LINE OF SHOWERS AND THUNDERSTORMS WAS FILLING IN ALONG AN ALICEVILLE TO JASPER TO CULLMAN LINE. TWO STORMS ALONG THIS LINE HAVE HAD A HISTORY OF PRODUCING SEVERE WEATHER. A TORNADO WAS REPORTED AROUND 6 PM CST NEAR ARKADELPHIA IN CULLMAN COUNTY AND WIND DAMAGE REPORTS HAVE COME IN FROM WALKER AND FAYETTE COUNTIES. THE ATMOSPHERE WAS A BIT UNSTABLE WITH LIFTED INDICES BETWEEN -1 AND -3 ACROSS THE WESTERN HALF OF ALABAMA. THROUGH 8 PM CST...LOCATIONS ALONG AND JUST NORTH OF AN ALICEVILLE TO TUSCALOOSA TO GARDENDALE TO GADSDEN LINE WILL HAVE AN ENHANCED THREAT FOR SEVERE WEATHER...INCLUDING TORNADOES. THE STORMS WILL MOST LIKELY BE STRONGEST THROUGH 730 PM CST BEFORE WEAKENING WITH COOLING AND THE LOSS OF DAYTIME HEATING. AFTER 8 PM CST...A FEW STORMS MAY BE STRONG OR SEVERE...THOUGH THE LINE SHOULD WEAKEN AS THEY MOVE EAST OF INTERSTATE 59 AND ENCOUNTER A COOLER MORE STABLE AIRMASS. OVERALL...STILL NOT EXPECTING A WIDESPREAD SEVERE WEATHER EVENT. && .UPDATE...ADDED TORNADO WATCH 91 AND REMOVED THE LAKE WIND ADVISORY. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && MBS/91
In the hours before
Local storm report, Mar 13, 7:09 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG CLEVELAND 33.99N 86.57W
03/13/2006 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN CLEVELAND.
&&
LINHARESLocal storm report, Mar 13, 7:10 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG ONEONTA 33.95N 86.47W
03/13/2006 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN ONEONTA.
&&
LINHARESLocal storm report, Mar 13, 7:19 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM FUNNEL CLOUD FULTONDALE 33.62N 86.80W
03/13/2006 JEFFERSON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN FULTONDALE.
&&
LINHARESLocal storm report, Mar 13, 7:30 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG RAINBOW CITY 33.93N 86.09W
03/13/2006 ETOWAH AL EMERGENCY MNGR
POSSIBLE TORNADO NEAR THE COOSA RIVER AT HORTONS BEND.
DAMAGE TO A FEW BOATS AND BOAST HOUSES.
&&
LINHARESLocal storm report, Mar 13, 8:11 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL MOODY 33.60N 86.49W
03/13/2006 M0.75 INCH ST. CLAIR AL EMERGENCY MNGR
PENNY SIZE HAIL WAS REPORTED IN MOODY.
&&
LINHARESLocal storm report, Mar 13, 8:13 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 6 W VANCE 33.17N 87.33W
03/13/2006 E0.75 INCH TUSCALOOSA AL EMERGENCY MNGR
PENNY SIZE HAIL WAS REPORTED IN COALING.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:01 PM CST | Tornado Warning | BMX | Blount | 44 min |
| Mar 13, 6:26 PM CST | Tornado Warning | BMX | Walker | 19 min |
| Mar 13, 6:36 PM CST | Tornado Warning | BMX | Jefferson | 54 min |
| Mar 13, 6:42 PM CST | Tornado Warning | BMX | Blount, Etowah, St. Clair | 63 min |
| Mar 13, 6:44 PM CST | Tornado Warning | BMX | Tuscaloosa | 46 min |
| Mar 13, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 53 min |
| Mar 13, 7:02 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 43 min |
| Mar 13, 7:26 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 34 min |
| Mar 13, 7:26 PM CST | Tornado Warning | BMX | Jefferson | 40 min |
| Mar 13, 7:42 PM CST | Tornado Warning | BMX | Calhoun, Cherokee, Etowah | 35 min |
| Mar 13, 7:43 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 47 min |
| Mar 13, 7:46 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 29 min |
| Mar 13, 7:54 PM CST | Tornado Warning | BMX | St. Clair | 29 min |
| Mar 13, 7:57 PM CST | Severe Thunderstorm Warning | BMX | Hale | 48 min |
| Mar 13, 8:14 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 20 min |
| Mar 13, 8:18 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 16 min |
| Mar 14, 3:46 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Mar 14, 5:30 AM CST | Frost Advisory | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.